he sleeps 12 hours a day. He gets up but says he is so tired and goes back to sleep. He was put on this for anxiety and his OCB. I am worried about the sleep. I think when he is not getting enought sleep this is causing more anxiety which i think is causing more OCB. Can anyone share any of their experiences if this happened to them and if this medicine helps witht he anxiety and what anxiety in specific they experience?
25 Jul 2011
Hi Louise, sorry to hear about your son, fanapt can make you drowsy and for your sons age the dose my be correct but not suitable for your son, this i would tell your gp about, they may change the medication.
I have suffered from anxiety for over 3 years as well as panic attacks, and only recently come of medication, i found that exercise, or something to keep the mind occupied really helps even if its going for a walk, swimming, find out what your son likes to do, ie football etc make a time point in the day for him and yourself to do something, you did not say how long your son sleeps for in 24 hours, the average amount of sleep that the human body needs is 8 hours every day, 56 hours a week, so say your son only sleeps 4 hours a night but returns to sleep for another 4 hours in a 24 hour day then theres nothing to worry about, but if your son sleeps more than this over a period of one week you have to take him back to the doctors and insist on test, before they give you any other medication, i also have a daughter that suffered anxiety last year due to school, the doctors gave her phenergan/ promethazine hydrochloride 10mg 1 -2 per night yes they slow the body down during the night instead of the day this way the body gets a good rest during the night which makes you more alert during the day. mayby you could ask your gp for this one instead. Hope things get sorted. take care Kaz
25 Jun 2015
Hi, i know this question was posted a long time ago now, but i have just come across it and wanted to share my experience... I also take an antipsychotic (for BPD) and i also sleep 10 - 12 hours a night. It has eased with time, as for the first 3 months of treatment i walked around like a zombie every day. Thank goodness that has passed. The medication hasn't solved my GAD though and i have to take Lyrica for this (alongside an antidepressant). But this combination is working quite well for me. Your son may also need to take a separate medication to deal with his anxiety...
30 Jul 2011
this is a strong anti-psychotic similar to zyprexa, seroquel, asenapine, invega. I believe you should consider recommending a switch of meds to your physician. Other good anxiety anti-psychotics that are milder are: geodon or risperdal. try talking with your doctor about these 2 medications and your options. hope this is useful information for you and your son. i'm sure it's difficult to see your little boy struggling.
- Fanapt Information for Consumers
- Fanapt Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fanapt (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've had nosebleeds, nasal congestion for over a month - no other symptoms. This dose immediately kicked up my acid reflux so I started ...
2 answers • 9 Sep 2011
There aren't any side effects except that the congestion remains.recently I've heard that it might ruin the nose blade.because it narrows ...
1 answer • 6 Nov 2011
I take a 100mg nightly dose of Losartan. It controls my hypertension to normal, but has significant nasal congestion side effect. This is causing ...
1 answer • 4 Sep 2014